Alert archive / Utah / Flash Flood Warnings in 2018
Flash Flood Warning 44, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 22, 2018, 4:07 PM MDT for Duchesne County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2018, 4:07 PM MDT (22:07 UTC)
- Expired
- Jul 22, 2018, 7:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Duchesne County, UT
The radar
The Salt Lake City radar (KMTX), 190 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
733
WGUS55 KSLC 222207
FFWSLC
UTC013-230100-
/O.NEW.KSLC.FF.W.0044.180722T2207Z-180723T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
407 PM MDT SUN JUL 22 2018
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
West central Duchesne County in northern Utah...
* Until 700 PM MDT
* Flash flooding and debris flows have been reported at 330 PM MDT
near Camelot Resort on the Strawberry River, also known as the
Pinnacles area. Water is over the bridge at Strawberry River and
Timber Canyon. Doppler radar indicated around an inch of rain has
fallen in the last hour on the eastern half of the Dollar Ridge
burn scar.
* Residents near the Strawberry River and its tributaries from
around Pinnacles or Camelot vicinity downstream should be prepared
for rapidly rising water and debris flows, including tributaries
which are normally dry drainages. High waters could extend as far
as Starvation Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If a debris flow has occurred it is important to realize that the
runout area remains very dangerous. Additional debris flows may occur
within minutes of the original flow. Please remain vigilant and be
prepared to take swift action.
&&
LAT...LON 4009 11089 4018 11089 4020 11084 4019 11076
4016 11066 4017 11052 4014 11050 4011 11074
$$
DVC2 follow-up statements
581
WGUS75 KSLC 222346
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
546 PM MDT SUN JUL 22 2018
UTC013-230100-
/O.CON.KSLC.FF.W.0044.000000T0000Z-180723T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duchesne UT-
546 PM MDT SUN JUL 22 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR
WEST CENTRAL DUCHESNE COUNTY...
* Flooding and debris flows are underway from the eastern side of
the Dollar Ridge burn scar along the Strawberry River and its
tributaries. This has resulted in reported water rescues underway
in vicinity of Camelot Resort for people trapped by flooded
bridges.
* Residents near the Strawberry River and its tributaries from
around Pinnacles or Camelot vicinity downstream should be prepared
for rapidly rising water and debris flows, including tributaries
which are normally dry drainages. High waters could extend as far
as Starvation Reservoir.
* Storms have moved out of the warned area, although additional
light rain is possible from other storms currently to the
southwest. It has been reported that flows along the Strawberry
River have crested as of 545 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If a debris flow has occurred it is important to realize that the
runout area remains very dangerous. Additional debris flows may occur
within minutes of the original flow. Please remain vigilant and be
prepared to take swift action.
&&
LAT...LON 4009 11089 4018 11089 4020 11084 4019 11076
4016 11066 4017 11052 4014 11050 4011 11074
$$
DVC462
WGUS75 KSLC 230056
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
656 PM MDT SUN JUL 22 2018
UTC013-230102-
/O.EXP.KSLC.FF.W.0044.000000T0000Z-180723T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duchesne UT-
656 PM MDT SUN JUL 22 2018
...THE FLASH FLOOD WARNING FOR WEST CENTRAL DUCHESNE COUNTY WILL
EXPIRE AT 700 PM MDT...
The storm which brought the heavy rain has passed. Also, it has been
reported that flood waters have crested as of 6 PM MDT and are
likely receding. Please continue to heed any remaining road
closures. Additional light rain is expected with weaker showers
moving through this evening.
LAT...LON 4009 11089 4018 11089 4020 11084 4019 11076
4016 11066 4017 11052 4014 11050 4011 11074
$$
DVCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:29 AM MDT, 6 hours 38 minutes earlier.
Area forecast discussion, Jul 22, 9:29 AM MDT, 6 hours 38 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
929 AM MDT Sun Jul 22 2018
.SYNOPSIS...High pressure will remain in place through the next
week as a typical late July pattern sets up across the region.
&&
.DISCUSSION...Broad upper level high pressure is centered over
New Mexico this morning, and is the dominant feature for much of
the southwestern CONUS. A weak disturbance on the west side of
this high circulation is moving across northern Utah and southwest
Wyoming today, and is producing light showers and mostly cloudy
skies across that area this morning.
A northern branch trough moving through Montana today will help to
flatten the overall ridge and shift the circulation center a bit
further south, opening Utah up to a general west-northwesterly
flow aloft, which will bring a somewhat drier airmass into the
area. In the meantime, one more fairly active day is expected
across Utah, with thunderstorms expected to form once again over
the higher terrain. Some of this convection could survive into the
evening/overnight hours, as the weak disturbance lingers over the
area before exiting/dissipating Monday morning. Shower activity
is expected to decrease noticeably for the beginning of the work
week, particularly in valley locations.
The upper ridge will re-center itself over Arizona late Monday
through Thursday, leading to a considerable warming trend for the
Desert Southwest. Will take a close look today at the ongoing
Excessive Heat Watch across far southern Utah and decide if the
timing/confidence is right to upgrade that product with the
afternoon package.
The forecast for today looks good and no updates are planned for
this morning. At the moment, the only noted area of concern for
this afternoon is far southern Utah, where there are currently no
mentionable POPs; will keep an eye on the convective evolution
through the early afternoon to see if that needs to be updated.
&&
.AVIATION...Southerly winds at the KSLC terminal are expected to
become northerly between 18-20Z. Scattered showers will remain in
the vicinity of the terminal through the day with a 30% chance of
thunderstorms and gusty erratic outflow winds occurring between 19-
23Z. Expect the terminal to remain under VFR conditions throughout
the current TAF period.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Excessive Heat Watch from Tuesday afternoon through Thursday
evening for UTZ019-021.
WY...None.
&&
PUBLIC...Schoening
AVIATION...Bonnette
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jul 22, 4:06 AM MDT, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 406 AM MDT Sun Jul 22 2018 UTZ001>016-019>021-517-518-WYZ021-231300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 406 AM MDT Sun Jul 22 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Showers and thunderstorms will be possible across much of the outlook area this afternoon and evening. Gusty winds and small hail will be possible with the stronger storms. Isolated flash flooding will also be possible, mainly near recent burn scars. .DAYS TWO THROUGH SEVEN...Monday through Saturday Temperatures will increase Monday into Tuesday and remain elevated through most the week. Those planning outdoor activities across portions of southern Utah Tuesday into Thursday should be prepared for the potential for very hot temperatures. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:35 PM MDT | Special Weather Statement | SLC | Salt Lake | 25 min |
| Jul 21, 9:05 PM MDT | Special Weather Statement | SLC | Salt Lake | 25 min |
| Jul 22, 3:09 PM MDT | Excessive Heat Warning | SLC | 6 days | |
| Jul 22, 5:09 PM MDT | Special Weather Statement | SLC | Piute | 51 min |
| Jul 22, 5:25 PM MDT | Severe Thunderstorm Warning | SLC | Piute, Sevier | 35 min |
Nearby
Flash Flood Warnings in Utah, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.